Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 19, 2004, 2:16 PM PDT for Churchill County, Mineral County, Nevada. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 2:16 PM PDT (21:16 UTC)
- Expired
- Jul 19, 2004, 2:45 PM PDT
- In force
- 29 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Churchill County, NV, Mineral County, NV
The radar
The Reno radar (KRGX), 129 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 192116 SVRREV NVC001-021-192145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 215 PM PDT MON JUL 19 2004 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHURCHILL COUNTY IN WEST CENTRAL NEVADA NORTH CENTRAL MINERAL COUNTY IN WESTERN NEVADA * UNTIL 245 PM PDT * AT 208 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL MINERAL COUNTY...OR ABOUT 29 MILES WEST OF GABBS...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STATE ROAD 839 RURAL NORTHERN MINERAL COUNTY AT 230 PM PDT RURAL SOUTHERN CHURCHILL COUNTY AT 240 PM PDT LAT...LON 3893 11857 3879 11841 3910 11793 3926 11812 $$ JAH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:00 AM PDT, 11 hours 16 minutes earlier.
Area forecast discussion, Jul 19, 3:00 AM PDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 300 AM PDT MON JUL 19 2004 .SHORT TERM... ISOLATED SHOWERS DEVELOPING EARLY THIS MORNING AHEAD OF WEAK SHORT WAVE OVER MINERAL AND CHURCHILL COUNTIES WILL MOVE NORTHEAST AND WEAKEN NEAR/AFTER SUNRISE. OTHERWISE LITTLE CHANGE IN PREVIOUS FORECAST... LOW OFF THE PAC NW COAST AND TROUGH EXTENDING SOUTH OFF THE CA COAST WILL LIFT MAINLY NORTHEAST TODAY. WEAK REMNANTS OF TROUGH WILL MOVE INTO NW SECTIONS OF THE CWA ON TUESDAY. ONLY ABOUT A 5 KNOT INCREASE IN SOUTHWESTERLY 700MB FLOW WILL BE A RESULT TODAY OVER NORTHEAST CA AND WRN NV. THIS WILL HELP TO INHIBIT CONVECTION AGAIN TODAY WEST OF RENO-CARSON CITY. STILL HAVE PLENTY OF MONSOON MOISTURE AND INSTABILITY EAST OF RENO... THEREFORE EXPECT CONVECTION TO ONCE AGAIN INITIATE IN THE AFTERNOON WITH THE MAIN FOCUS BEING OVER MINERAL AND ERN CHURCHILL AND PERSHING COUNTIES. WITH LINGERING INSTABILITY AND POSSIBLE WEAK SHORT WAVES OVER WRN NV CANNOT RULE OUT ISOLATED SHOWERS OR TSTMS INTO THE RENO-CARSON CITY AREA NEAR BACK EDGE OF MOISTURE... BUT MAIN ACTIVITY WILL AGAIN BE SOUTH AND EAST. AS REMNANTS OF TROUGH APPROACH ON TUESDAY DEEP MOISTURE WILL BE PUSHED OVER ERN ZONES AND INTO NORTHEAST NV. THEREFORE KEPT ISOLATED TSTMS IN THE AFTERNOON AND EVENING OUT EAST AND NEAR FAVORED CONVERGENCE ZONE IN MINERAL COUNTY. ATMOSPHERE STABILIZES ACROSS MOST OF THE CWA BY WEDNESDAY AND CONTINUED WITH A DRY FORECAST... WILL CONTINUE TO WATCH MOISTURE AND STABILITY ACROSS MINERAL COUNTY FOR WEDNESDAY AS ISOLATED TSTMS MAY HAVE TO BE INTRODUCED IN LATER SHIFTS. HIGH TEMPERATURES WILL BE A DEGREE OR TWO COOLER TODAY...ESPECIALLY OVER NORTHEAST CA AS TROUGH APPROACHES. HIGHS WILL BEGIN TO INCREASE AGAIN ACROSS THE AREA TUESDAY AND WEDNESDAY AS HIGH PRESSURE BUILDS BACK ACROSS THE AREA. BENINATO .LONG TERM...THURSDAY THROUGH SUNDAY... STRONG RIDGE OVER THE SOUTHWESTERN U.S. THROUGH THE PERIOD. TEMPERATURES WILL BE ABOVE NORMAL AND WILL BE NEAR 100 DEGREES IN WESTERN NV VALLEYS FRIDAY AND SATURDAY. LATEST GFS SHOWS FLOW A LITTLE LESS FAVORABLE FOR THUNDERSTORM DEVELOPMENT IN THE CWA THAN PREVIOUS MODEL RUN DID. WEAK TROUGH NOW SHOWN NEAR THE NORTHERN CA COAST SATURDAY AFTERNOON WHICH WOULD KEEP THE FLOW MORE SOUTHWESTERLY. UKMET AND CANADIAN MODELS ALSO SHOW A WEAK LOW OR TROUGH BUT KEEP IT OFFSHORE. WILL HOLD ONTO LOW POP THUNDERSTORMS OVER THE WEEKEND BUT THERE IS A BETTER CHANCE OF THEM BEING DRY AS MOISTURE IS MAINLY MID LEVEL OR HIGHER. RC && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. &&
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:25 PM PDT | Severe Thunderstorm Warning | REV | Churchill | 35 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.